SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Back to Search Results |
| Model Number |
FT20DN40NGF895N |
| Medical Device Problem Codes |
Break (1069); Gas/Air Leak (2946)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/08/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that on the first trach, the flange ripped all the way through, and this trach fell out.On the second, the area behind the hub with the metal coils had a portion where the coils were popping through the silicone.At certain angles, they could hear air escape.Customer stated that 5 of the last 6 months have been problematic.This is now five custom trachs that have failed in the last six months.Additional information: customer has one trach with a torn flange issue.Customer apparently threw out the other problematic trachs over the past 6 months.Customer is utilizing 1 trach/month as the norm.Customer stated they had different issues with several of these custom trachs.The incident occurs immediate to days, to weeks of use, but not months on the same trach.Additional information received on 21-dec-2022 via email and attached to complaint object: event dates, lot numbers for each event and quantities were updated.Updated event details and affected items in complaint.No patient injury was reported.
Additional Manufacturer Narrative
Device evaluation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
Event or Problem Description
Additional information received: manufacturing report numbers 3012307300-2023-00174, 3012307300-2023-00175, 3012307300-2023-00176 and 3012307300-2023-00177 are related complaints.There were only four custom trach failures reported, not five.Three lot numbers were reported in total and one device was received for investigation.
Additional Manufacturer Narrative
Other, other text: one used device with fixed connector, long straight pediatric neck flange and 53mm shaft length, as well as a photo embedded in the complaint notification email were submitted for investigation.The photo displayed a tracheostomy tube with evidence of a torn eyelet in the neck flange component.Unfortunately, the device pictured in the photo was not returned to the for evaluation.Examination of the returned sample's neck flange component displayed no evidence of torn eyelets, however, there was evidence of damage inside the inner diameter (i.D.) of the eyelets consistent with the use of a sharp-edged material being used to secure the neck flange to the patient.Examination of the sample?s shaft component displayed evidence of exposed wire piercing through the outer diameter (o.D.) of the shaft with no evidence of punctures through to the i.D.Or damage to the lumen.Of note, the customer reported that at certain angles, they could hear air escape.As a result, the device was subjected to a leak test after being inflated, however no leakage was noted in the cuff area or into the lumen and/or i.D.Of the shaft during evaluation despite the observed exposed wire.No leaks were identified prior to packaging of the affected lot.If any nonconformances are found in process, the product is isolated, non-conformed and immediate action is taken to perform corrections.Based on device analysis, the complaints cannot be confirmed as a manufacturing nonconformance, but are highly probable to have been caused by a variation in user technique.No correction or corrective actions will be conducted by the manufacturing facility at this time.A review of the device history records (dhr) shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products., corrected data: b5 - only four devices involved.